Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the best Blood Pressure Medication?

What is the best blood pressure medication with the least side effects ? I have tried Linsinopril, Diovan (valsartan), Atenolol, Altace. They all bring my blood pressure down some, except for Diovan. It doesnt. The rest have similar side effects. Dizziness, incoherent, lack of energy. Thank you for your response. I am at risk of a stroke each day.
Sun, 18 Jul 2010
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
  User's Response
's  Response
Unfortunately, all those side effects are very common with most BP medicines. If your BP is at stroke level, the simple fact that the medicine is working causes the dizziness. A sudden drop in your BP to normal levels causes all those side effects. They will get better as your body adjusts to a lower BP. It may take as long as 2 weeks for this to happen though. You might try a very low dose of 1 of those that worked & wait a week or so to slowly increase the dose. That way your body can slowly adjust to gradual decreases in your BP. From a previous answer, Vasotec is in the same family as Altace & lisinopril so it may have the same side effects. It is a good inexpensive choice. The others you have taken are all good 1st line choices. They actually have some of the better side effect profiles compared with other BP medicines. Good luck.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Here is my question: I have been on blood pressure medication for about 10 years. Mainly because I didn’t know the effects of sleep apnea. This past January, i started to use a CPAP and working out on a daily bases. My BP is now 118/77. I would like to go off of the mess, but my PCP says no. What do you think? Is it safe to go off of them? I plan on slowly weaning myself off.

doctor1 MD

I have BP that goes from high 130-145 over high 80-95 with a pulse rate of 90 s. I am on a low dose of Metoprolol and now BP is better, 115-125/75-85, but, pulse is still around 77-90. I still don t feel right as my initial symptom before meds was feeling pressure in my head and like i was dizzy or going to pass out. What else could be at play? Should I try other meds? I am worried that my diastolic and pulse are still high.

doctor1 MD

Hi there, about 5 months ago I went to see a Dr and he prescribed me coversyl 4mg and amlodipine besylate 5mg, because he said I had high blood pressure. I was having a bad anxiety at the time, and since then I ve been on these medications. I have never been sick, and I never had any of the side effects he was asking me. But he said you must have you just don t know. Ever since, every time I go and see him my blood pressure seems to go up, and I get really anxious. So now I am looking for a second opinion on what I should do, because he has really scared me, and said it s called the silent killer , so now my anxiety/panic attacks are bad and I ve been seeing a mental health worker. My other question is can I stop taking these meds on my own?

Recent questions on  Diovan

doctor1 MD

Hello, my husband has developed a sudden and moderately severe rash (hives?). He has most recently had lidocaine shots and topical ointment. He also has started to take Lipitor and Diovan within the last 2 months. Could the rash be caused by these medications and is it serious? Thank you.

doctor1 MD

I am a 71 yr. old woman and have taken Diovan for many years because of episodes of high blood pressure. But this was at least 15-10 yrs. ago and I have had no high blood pressure. I always have low blood pressure with a very low pulse (40-45) which has caused concern with another doctor of mine. I have no energy or desire to do anything. Yesterday I didn t take my pill and I felt normal. But my concern is how to get off the medication, as I know it is not good to just stop taking a medication altogether. I need to know what I should do in coming off this medication.

doctor1 MD

Hi, here are a list of medications I am currently on: these are ones my arthritis doc. has perscribed: lyrica 75 mg 3x day,metholtrexate tabs 25 mg,metanx tabs 1 tab twice daily,celebrex caps 200mg 1 cap daily,folbic tabs1 tab daily,tramadol hcl tabs 50 mg one tablet 4 times dailyviibryd tabs 40 mg ,i tablet daily with food,savella tablets 50mg 1 tab twice a day,he just added buprropion sr 150 mg tablets1 tablet a day for 30 days, hydrocodone / acetaminophen5-325IB,Iam also taking dexilant DR caps 60 mg 1 cap daily for stomach,diovan tabs 320 mg 1 daily for blood pressure,L-Thyoxine tab 50 mg 1 tab daily and hydrochlorothizire 1 tab daily. I m not sure all these should go together it worries me taking so much but I am in pain most of tne much worse when standing or walking.

doctor1 MD

I had been taking Diovan for a number of years and insurance company suggested I replace Diovan with the Losartan since it was cheaper. I took 50 mg. of the Losartan yesterday morning. Noticed a tight feeling in chest yesterday afternoon. At the time I went to bed (around 12:30 a.m.) I experienced severe pain in left side of chest, radiating through back and left shoulder. Took two nitro pills and dropped off to sleep. Upon arising this a.m. I again experienced pain in the same area, got a little scared and got very hot. Tried to stay calm, ate some breakfast and felt some better. Also, severe hurting in upper right arm where large muscles join together. I had a heart attack latter part of 2005 and diagnosed several years ago with fibromyalgia. I am 77 years old, active for my age, caring for 88-year-old husband who suffered a stroke six months ago. I hesitate to go to ER this a.m. due to home situation and long wait getting medical attention.

doctor1 MD

My MPV came back at 10.7 fL, lab reference range of 6.0 to 10.8 fL. Platelet count is 216k/uL. All other CBC components look good. Full CBC is attached. All other tests related to the nephrology work up came back normal. Thoughts?

doctor1 MD

I am 78 years old and in reasonably good condition for that age. I have been taking prilasec anti-acid 30 mg a day for years --lately even with those pills I have been awakened nightly with bloating . I started taking over the counter gas pills...

doctor1 MD

I have a constant cough and at times cough up flem almost similar to the white of an egg. I have been checking my medications and have possibly narrowed it down to possibly diovan . Although I have been on this for awhile, can it still affect me....